Johnlennon1
  • 5 replies
  • 186 views
  • 5 followings
Johnlennon1, September 2,  2020  4:40am EST

Havent felt the same after heart attack and stents

Hi Everyone:

2 weeks ago I had a heart attack and received 5 stents then 2 days later had chest pain and was given 2 more stents for a total of 7 stents.

 I still have some minor chest pain and kind of a pressure feeling in the middle of my chest. Now this isnt constant but I have this on and off throughout the day. Being new to this...my question is...is this normal?  I just havent felt the same since my heart attack. Also when i wake up through the night i feel kind of short of breath but it does pass.  Anyone else experience this? Will the chest pain eventually go away? Also, anyone having bad heart burn with your cardiac meds. Ive been taking prilosec for over 20 years with great success but its not helping with this heart burn.  Any advice?             Thank You.                                                                         Keith

5 Replies
  • KarlR
    KarlR, September 2,  2020  5:31pm EST

    Keith,

    Many of us can intermitently feel our stents.  For me it felt similar to how a bruise feels when I lightly push on the bruise with my fingertip.  Your chest pain/pressure sounds like its a lot more dispersed than what I felt ... but I only had one stent, not seven.  That feeling gradually became a lot less common for me.  (My heart attack was 10 weeks ago.)

    Most of the other symptoms you describe could be side effects of one or more of the new medications.  For each of my meds, I Googled "side effects of _____".

    Sometimes the side effects disappear as your body becomes accustomed to the meds.  Sometimes the side effects begin or get worse as your body becomes more sensitive to the meds.  Sometimes the side effects are handled by switching from one medication to an alternate.  Sometimes you just have to put up with the side effect (such as the increased bleeding and bruising due to blood thinners).

    Hopefully your symptoms will subside on their own. It seems like a possibility at this point.  If they don't, you'll want to discuss them with your cardiologist.

    - Karl

  • Johnlennon1
    Johnlennon1, September 2,  2020  5:43pm EST

    Thank you Karl, that is all very good information. I imagine with me having 7 stents its prolly normal to have this pain. Thanks so much for your response.

    Keith

  • vancet
    vancet, September 3,  2020  1:52am EST

    Firstly, welcome to the forum.  Yes, what you're feeling is very normal unfortunately.  It's still early days for you and it takes time for the body to essentially cover the stents with new heart tissue.  It's a foreign substance.  I'm nearly 15 months from my STEMI and I still "feel" it from time to time especially when I'm pushing my body exercising.  The shortness of breath (SoB) is normal and it's up to you and your cardiologist whether you want to tolerate it or not.  Some meds from the standard drug cocktail that they give us react differently for different people.  I had to go through 2 different beta blockers to get my shortness of breath under control.  Feed that back to your cardiologist.  I was freaked out sleeping the first 2 weeks as I thought I would die in my sleep due to the SoB. I eventually told my cardiologist after a month and he scolded me for not telling him sooner.  Keep a diary especially in your first couple of months so you can note when symptoms appear and what you're feeling etc. and when you took your meds that day.  This is valuable data for when you next meet your cardiologist. Take daily blood pressure readings at the same time and record them.  That will help you and your cardiologist "see" whether the meds are **** their job or not.  Good luck.

  • James231
    James231, September 4,  2020  12:49pm EST

    Hi Keith...I am about 7 1/2 weeks post HA (3 Stents)..I can say this..I definitely get chest pains now and again, along with back pain, neck pain, pressure etc. You are DEFINITELY very early on in the healing process, as well as myself. The meds do play a big role. The beta blockers, blood thinners, and anything else they have you on are playing with your overall body dynamics.I get light head from time to time, bruise quite easily now, and at times need naps during the day or overall body fatuigue and I feel like ****.  

    I will say this, definitely have a good relationship with your Cardiologist. I had a terrible one. Now I have a much better one . He's scheduled me for an echocardiogram and and a nuclear stress test (2) weeks from now; just to see how I am doing overall etc and to make sure no additional concerns pop up...The other one was like call me if you have problems (just terrible). So definitely express your concerns. I wrote my questions down prior to my appointment.

    Also, I have been to the ER twice, since my HA. I still have a lot of anxiety and currently see a psychologist about it. So don't be afraid to go to the ER if you feel the need. But if you need to, there's always professional therapists out there that can help.  Also, get into a Cardiac Rehab program as soon as your cleared for one. Very helpful. I'm in one now. It helps a lot.   Good luck, and remember your not alone.  

  • Jbm2020
    Jbm2020, September 8,  2020  7:19pm EST

    Hi JohnLennon1,  Maybe talk to your Doctor about some natural remedies such as Ginger Tea or Peppermint Tea. This seems to help me with nausea, but yes I've been experiencing nausea and dizzyness with so many meds. Also, possibly a prescription called Onedestran will help as well. Hope you feel better!  JBL

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active